Alert archive / California / High Wind Watches in 2015

High Wind Watch 4, NWS San Diego, CA

December 9, 2015Riverside County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Dec 9, 2015, 2:02 AM PST for Riverside County, San Diego County, California. It took effect at Dec 10, 2015, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 9, 2015, 2:02 AM PST (10:02 UTC)
In effect from
Dec 10, 2015, 10:00 PM PST
Expired
Dec 10, 2015, 2:21 AM PST
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4052 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WWUS76 KSGX 091002
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
202 AM PST WED DEC 9 2015

...STRONG GUSTY WEST TO NORTHWEST WINDS POSSIBLE OVER PORTIONS
OF THE MOUNTAINS AND DESERTS THURSDAY EVENING INTO FRIDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING OVER THE REGION LATE
THURSDAY INTO FRIDAY WILL BRING STRONG GUSTY WEST TO NORTHWEST
WINDS TO PORTIONS OF SOUTHERN CALIFORNIA. THE STRONGEST WINDS ARE
EXPECTED OVER THE RIDGES OF THE SAN DIEGO AND RIVERSIDE COUNTY
MOUNTAINS...ALONG THE UPPER PORTIONS OF THE DESERT MOUNTAIN
SLOPES...AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE
NORTHERN COACHELLA VALLEY. WINDS WILL PEAK FRI MORNING AND
GRADUALLY WEAKEN DURING THE LATE AFTERNOON.

CAZ056-058-065-092200-
/O.NEW.KSGX.HW.A.0004.151211T0600Z-151212T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-
202 AM PST WED DEC 9 2015

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING. 

* WINDS...WEST TO NORTHWEST WINDS 30 TO 45 MPH WITH GUSTS 60 TO 70
  MPH.

* TIMING...THURSDAY EVENING THROUGH FRIDAY EVENING...STRONGEST
  FRIDAY MORNING.

* LOCATION...OVER THE RIDGES AND UPPER PORTIONS OF THE DESERT
  SLOPES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND
  THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN
  COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED TO 5 MI OR LESS IN BLOWING DUST IN
  THE DESERTS.

* IMPACTS...WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG
  INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND INTERSTATE 8
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WINDS OF THIS STRENGTH
  MAY CAUSE DAMAGE TO TREES...POWER LINES...AND UNSECURED OUTDOOR
  OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SS
3 follow-up statements
760 
WWUS76 KSGX 092126
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
126 PM PST WED DEC 9 2015

...STRONG GUSTY WEST TO NORTHWEST WINDS POSSIBLE OVER PORTIONS OF
THE MOUNTAINS AND DESERTS THURSDAY EVENING INTO FRIDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING OVER THE REGION
LATE THURSDAY INTO FRIDAY WILL BRING STRONG GUSTY WEST TO
NORTHWEST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA. THE STRONGEST
WINDS ARE EXPECTED OVER THE RIDGES OF THE SAN DIEGO AND RIVERSIDE
COUNTY MOUNTAINS...ALONG THE UPPER PORTIONS OF THE DESERT
MOUNTAIN SLOPES...AND THROUGH AND BELOW THE SAN GORGONIO PASS IN
THE NORTHERN COACHELLA VALLEY. WINDS WILL PEAK LATE THURSDAY
NIGHT AND FRIDAY MORNING AND GRADUALLY WEAKEN DURING THE LATE
AFTERNOON.

CAZ056-058-065-101000-
/O.CON.KSGX.HW.A.0004.151211T0600Z-151212T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-
126 PM PST WED DEC 9 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 60 MPH AND
  LOCAL GUSTS TO 70 MPH.

* TIMING...THURSDAY EVENING THROUGH FRIDAY EVENING...STRONGEST 
  EARLY FRIDAY MORNING. 

* LOCATION...OVER THE RIDGES AND UPPER PORTIONS OF THE DESERT 
  SLOPES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND 
  THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN 
  COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST
  IN THE DESERTS.

* IMPACTS...WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG 
  INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND INTERSTATE 8 
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WINDS OF THIS STRENGTH 
  MAY CAUSE DAMAGE TO TREES...POWER LINES...AND UNSECURED 
  OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HARRISON
072 
WWUS76 KSGX 100215
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
615 PM PST WED DEC 9 2015

...STRONG GUSTY NORTHWEST WINDS OVER THE MOUNTAINS AND DESERTS
THURSDAY EVENING INTO FRIDAY EVENING...

...AREAS OF DENSE FOG IN THE COASTAL AREAS TONIGHT...

.AN UPPER LEVEL TROUGH MOVING OVER THE REGION LATE THURSDAY INTO
FRIDAY WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS TO PORTIONS
OF SOUTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED OVER THE
SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS...ALONG THE UPPER
PORTIONS OF THE DESERT MOUNTAIN SLOPES...AND THROUGH AND BELOW THE
SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. WINDS WILL
PEAK LATE THURSDAY NIGHT AND FRIDAY MORNING AND GRADUALLY WEAKEN
DURING THE LATE AFTERNOON.

DENSE FOG HAS REDUCED VISIBILITIES TO LESS THAN A QUARTER MILE AT
SOME OF THE COASTAL AREAS THIS EVENING. THE DENSE FOG WILL SPREAD
SEVERAL MILES INLAND OVERNIGHT.

CAZ552-554-101200-
/O.NEW.KSGX.FG.Y.0016.151210T0215Z-151210T1600Z/
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
615 PM PST WED DEC 9 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THURSDAY. 

* LOCATION...ORANGE COUNTY BEACHES AND COASTAL AREAS THIS EVENING.
  DENSE FOG WILL SPREAD INLAND OVERNIGHT.

* VISIBILITY...ONE-QUARTER MILE OR LESS.

* IMPACTS...LOW VISIBILITIES THIS EVENING ON AREA ROADS INCLUDING
  THE PACIFIC COAST HIGHWAY...HIGHWAY 22...THE 405 AND THE 5
  FREEWAYS. AFFECTED CITIES INCLUDE SEAL BEACH...HUNTINGTON
  BEACH...LAGUNA BEACH...SAN CLEMENTE...LOS ALAMITOS AND SANTA ANA.
  THE DENSE FOG WILL SPREAD INLAND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ043-101200-
/O.NEW.KSGX.FG.Y.0016.151210T0215Z-151210T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
615 PM PST WED DEC 9 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THURSDAY. 

* LOCATION...SAN DIEGO COASTAL AREAS.

* VISIBILITY...ONE-QUARTER MILE OR LESS. 

* IMPACTS...LOW VISIBILITIES THIS EVENING ON AREA ROADS INCLUDING
  INTERSTATE 5 AND 805. AFFECTED CITIES INCLUDE OCEANSIDE...CAMP
  PENDLETON...CARLSBAD...SOLANA BEACH...LA JOLLA...SAN
  DIEGO...NORTH ISLAND...AND IMPERIAL BEACH. THE FOG WILL SPREAD
  SEVERAL MILES INLAND OVERNIGHT AND MAY IMPACT PORTIONS OF I-15
  DURING THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ056-058-065-101200-
/O.CON.KSGX.HW.A.0004.151211T0600Z-151212T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-
615 PM PST WED DEC 9 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 60 MPH 
  AND LOCAL GUSTS TO 70 MPH. 

* TIMING...THURSDAY EVENING THROUGH FRIDAY EVENING...STRONGEST 
  EARLY FRIDAY MORNING. 

* LOCATION...OVER THE RIDGES AND UPPER PORTIONS OF THE DESERT 
  SLOPES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND 
  THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN 
  COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING 
  DUST IN THE DESERTS. 

* IMPACTS...WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG 
  INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND INTERSTATE 8 
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WINDS OF THIS STRENGTH 
  MAY CAUSE DAMAGE TO TREES...POWER LINES...AND UNSECURED 
  OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MOEDE
763 
WWUS76 KSGX 101021
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
221 AM PST THU DEC 10 2015

...AREAS OF DENSE FOG IN THE COASTAL AREAS THIS MORNING...

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS EVENING
INTO FRIDAY EVENING...

.DENSE FOG HAS REDUCED VISIBILITIES TO LESS THAN A QUARTER MILE IN
COASTAL AREAS THIS MORNING. THE DENSE FOG WILL CONTINUE THROUGH
SUNRISE AND THEN BEGIN TO LIFT AND/OR CLEAR AFTER 8 AM.

A LOW PRESSURE TROUGH RIDING A STRONG JET STREAM WILL MOVE INTO
SOUTHERN CALIFORNIA THIS EVENING. IT WILL BRING STRONG GUSTY
WESTERLY WINDS...STRONGEST ON THE MOUNTAIN CRESTS OF SAN DIEGO
AND RIVERSIDE COUNTIES...ALONG THE ADJACENT DESERT MOUNTAIN
SLOPES...AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE
NORTHERN COACHELLA VALLEY. WINDS WILL PEAK TONIGHT THROUGH FRIDAY
MORNING AND GRADUALLY WEAKEN LATE FRIDAY.

CAZ056-058-065-102130-
/O.UPG.KSGX.HW.A.0004.151211T0600Z-151212T0600Z/
/O.NEW.KSGX.HW.W.0004.151211T0000Z-151212T0300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-
221 AM PST THU DEC 10 2015

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 60 MPH 
  AND LOCAL GUSTS TO 70 MPH. 

* TIMING...THIS EVENING THROUGH FRIDAY EVENING.

* LOCATION...OVER THE RIDGES AND UPPER PORTIONS OF THE DESERT 
  SLOPES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND 
  THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN 
  COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING 
  DUST IN THE DESERTS. 

* IMPACTS...WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG 
  INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND INTERSTATE 8 
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WINDS OF THIS STRENGTH 
  MAY CAUSE DAMAGE TO TREES...POWER LINES...AND UNSECURED 
  OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ055-060>062-102130-
/O.NEW.KSGX.WI.Y.0032.151211T0000Z-151212T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
221 AM PST THU DEC 10 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
PST FRIDAY. 

* WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS
  TO 55 MPH.

* TIMING...THIS EVENING THROUGH FRIDAY EVENING.

* LOCATION...STRONGEST WINDS ALONG MOUNTAIN CRESTS AND EASTERN
  SLOPES OF THE SAN BERNARDINO MOUNTAINS AND IN THE NORTHERN
  COACHELLA VALLEY.

* IMPACTS...CROSSWINDS MAY CAUSE DIFFICULTY DRIVING IN PARTS OF
  THE DESERT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ552-554-101600-
/O.CON.KSGX.FG.Y.0016.000000T0000Z-151210T1600Z/
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
221 AM PST THU DEC 10 2015

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

* LOCATION...WITHIN 15 MILES OF THE COAST.

* VISIBILITY...LESS THAN ONE-QUARTER MILE.

* IMPACTS...VERY LOW VISIBILITY WILL MAKE TRAVEL SLOW AND DIFFICULT
  NEAR THE COAST DURING THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ043-101600-
/O.CON.KSGX.FG.Y.0016.000000T0000Z-151210T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
221 AM PST THU DEC 10 2015

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

* LOCATION...WITHIN 15 MILES OF THE COAST.

* VISIBILITY...LESS THAN ONE-QUARTER MILE.

* IMPACTS...VERY LOW VISIBILITY WILL MAKE TRAVEL SLOW AND
  DIFFICULT NEAR THE COAST DURING THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

MM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Dec 8, 9:10 PM PST, 4 hours 52 minutes earlier.

Area forecast discussion, Dec 8, 9:10 PM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PST TUE DEC 8 2015

.SYNOPSIS...

WARM AGAIN INLAND ON WEDNESDAY...BUT COOLER ALONG THE COAST WITH A
STRENGTHENING SEA BREEZE. COOLING SPREADS INLAND THURSDAY INTO
FRIDAY WITH INCREASING CLOUDS...AND SCATTERED SHOWERS MOVE IN FROM
THE NORTHWEST THURSDAY NIGHT. STRONG WINDS WILL DEVELOP OVER THE
COASTAL WATERS BY FRIDAY WITH HIGH SURF AND COASTAL FLOODING DURING
HIGH TIDES. STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE LIKELY FOR
THE MOUNTAINS AND ADJACENT DESERT AREAS THURSDAY NIGHT THROUGH
FRIDAY. DRY AND SLIGHTLY WARMER OVER THE WEEKEND...THEN ANOTHER
CHANCE OF SHOWERS LATE SUNDAY INTO MONDAY. SHOWERS EXPECTED TO MOVE
EAST MONDAY NIGHT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

VARIABLE HIGH CLOUDS CONTINUE THIS EVENING WITH LIGHT WINDS AS
OFFSHORE SFC PRESSURE GRADIENTS CONTINUE TO WEAKEN. SFC MOISTURE IS
INCREASING AT THE IMMEDIATE COAST AS A SHALLOW MARINE LAYER
RETURNS...AND DENSE FOG HAS BEEN REPORTED ON CORONADO ISLAND. THE
FOG WILL LIKELY REMAIN NEAR THE BEACHES...SPREADING NORTHWARD ALONG
THE COAST AS A WEAK COASTAL EDDY DEVELOPS TONIGHT. THE FOG SHOULD
BURN OFF BY MID-MORNING WED.

FROM PREVIOUS DISCUSSION...THE STRONG HIGH PRESSURE RIDGE OVER THE
EAST PAC ALONG 30N WILL PEAK OVER THE REGION THIS EVENING...THEN
SLOWLY ERODE AS A LOW PRESSURE TROUGH DEEPENS SOUTHWARD OVER THE
WEST COAST. ONSHORE FLOW WILL BEGIN ON WED...THEN INCREASE THU/THU
NIGHT...WITH STRONG AND GUSTY WEST TO NORTHWEST WINDS DEVELOPING
OVER THE MOUNTAIN RIDGES AND DESERTS SLOPES WHERE SOME GUSTS OVER 65
MPH POSSIBLE. EXPECT WINDS TO BE STRONGEST FRI MORNING. SHOWERS WILL
MOVE IN FROM THE NW THU EVENING AND BECOME MORE NUMEROUS OVERNIGHT
INTO EARLY FRI MORNING...POSSIBLY AFFECTING THE COMMUTE. MODEST
AMOUNTS OF RAINFALL ARE EXPECTED DUE TO LIMITED
MOISTURE...TRAJECTORY AND SPEED OF THE LOW PRESSURE TROUGH. THE SNOW
LEVEL IS FORECAST TO FALL TO AROUND 5500 FT...WHICH COULD BRING
SMALL SNOW ACCUMULATION AT RESORT LEVEL IN THE MTS.

WINDS WILL BE THE MAIN IMPACT FROM THIS STORM SYSTEM. THERE IS A
CHANCE FOR SOME OF THE STRONGER WINDS ALONG THE HIGHER SLOPES OF THE
MTS TO MIX DOWNWARD INTO THE DESERTS...BUT THAT IS LESS CERTAIN AT
THIS TIME.

FAIR AND A BIT WARMER FOR SAT AND SUN...THEN ANOTHER TROUGH FROM THE
NORTH IS LIKELY TO BRING COOLER...WINDY...AND UNSETTLED WEATHER LATE
SUN NIGHT INTO MONDAY. AS USUAL...THERE ARE STILL SIGNIFICANT
DIFFERENCES WITH THE DETERMINISTIC MODEL SOLUTIONS...BUT THE
TRAJECTORY OF THE SYSTEM SUGGESTS MORE WIND THAN PRECIP.

&&

.AVIATION...

090430Z...COAST/VALLEYS...MOD-HIGH CONFIDENCE THAT LOW CLOUDS/FG
WILL AFFECT KSAN AND POSSIBLY KCRQ TONIGHT AS THE MARINE LAYER
REDEVELOPS. NORTH ISLAND WAS REPORTING 4SM BR AND FEW005 AND WILL
LIKELY SEE A CEILING SHORTLY. DRY...COLD AIR DRAINAGE WILL BATTLE
THE MOIST AIR ALONG THE COAST OVERNIGHT...WITH HIGH-RES MODELS
SHOWING STRATUS MOST LIKELY ALONG SAN DIEGO COASTAL TERMINALS LATE
TONIGHT FOR A BRIEF PERIOD. STRATUS BASES WILL LIKELY RANGE FROM 500-
700 FT MSL...AND TOPS NEAR 1000 FT MSL. VIS OF 3-5 SM BR IS POSSIBLE
WHERE LOW CLOUDS NEAR HIGHER TERRAIN. STRATUS IS MORE LIKELY ALONG
THE COAST WED NIGHT...WITH SLIGHTLY HIGHER TOPS AND BASES.

MTNS/DESERTS...FEW/SCT HIGH CLOUDS WITH P6SM VIS THROUGH WED EVENING.

&&

.MARINE...

830 PM...NO HAZARDOUS MARINE WEATHER THROUGH THURSDAY. A LOW
PRESSURE TROUGH WILL CREATE NW WIND GUSTS NEAR 30 KT...A LONG PERIOD
8-14 FOOT NW SWELL...AND A SHORT PERIOD WIND SWELL LATE THURSDAY
THROUGH EARLY SATURDAY. SMALL CRAFT ADVISORIES OR POSSIBLY GALE
WARNINGS WILL BE NEEDED DURING THE PERIOD. THE ELEVATED LONG PERIOD
NORTHWEST SWELLS WI

&&

.BEACHES...

830 PM...ELEVATED SURF WILL SLOWLY DIMINISH THROUGH THURSDAY ALONG
WESTERLY-FACING BEACHES. A LARGE NW SWELL WILL ARRIVE THURSDAY NIGHT
AND CONTINUE INTO THE WEEKEND...GENERATING HIGH SURF ALONG WEST-
FACING BEACHES. THE RESULTING HIGH SURF...COMBINED WITH STRONG NW
WINDS AND HIGH TIDES...WILL INCREASE THE THREAT FOR COASTAL FLOODING
DURING THE PERIOD. CONDITIONS WILL IMPROVE THROUGH THE WEEKEND.

&&

SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC...PG
AVIATION/MARINE/BEACHES...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 2:11 AM PSTBeach Hazards StatementSGXOrange, San Diego23 hr

Nearby

High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.